Alert archive / Florida / Small Craft Advisories in 2015

Small Craft Advisory 12, NWS Key West, FL

February 16, 2015

NWS Key West, FL issued this small craft advisory at Feb 16, 2015, 4:51 PM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 16, 2015, 4:51 PM EST (21:51 UTC)
Expired
Feb 16, 2015, 10:29 PM EST
In force
6 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WHUS72 KKEY 162151
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
451 PM EST MON FEB 16 2015

GMZ052>055-072>075-170400-
/O.NEW.KKEY.SC.Y.0012.150216T2151Z-150217T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
451 PM EST MON FEB 16 2015

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE FLORIDA STRAITS. 

* WINDS AND WAVES...EAST TO SOUTHEAST WINDS OF AROUND 20 KNOTS WILL
  DECREASE TO 15 TO 20 KNOTS OVERNIGHT. SEAS OF 4 TO 7 FEET THIS
  EVENING WILL SUBSIDE TO 4 TO 6 FEET OVERNIGHT. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE
CONDITIONS.

&&

$$

APA
1 follow-up statement
183 
WHUS72 KKEY 170329
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1029 PM EST MON FEB 16 2015

GMZ052>055-072>075-170430-
/O.CAN.KKEY.SC.Y.0012.000000T0000Z-150217T0400Z/
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
1029 PM EST MON FEB 16 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SINCE SOUTHEAST WINDS HAVE SLACKENED INTO THE 15 TO 20 KNOTS ON THE
FLORIDA STRAITS SOUTHEAST OF THE ISLAND CHAIN...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.

$$
APA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 11:34 AM EST, 5 hours 17 minutes earlier.

Area forecast discussion, Feb 16, 11:34 AM EST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
1134 AM EST MON FEB 16 2015

.DISCUSSION...
.CURRENTLY...
SKIES ARE PARTLY CLOUDY WITH BOTH ZONALLY PASSING UPPER LEVEL CLOUD
COVER...AND LOW LEVEL TRADE WIND INDUCED CUMULUS DECKS. EARLIER
SHOWER ACTIVITY OVER THE STRAITS OF FLORIDA HAS DISSIPATED...LEAVING
ONLY FALSE ECHO RETURNS ACROSS THE SERVICE AREA. ISLAND WINDS ARE
GENERALLY EASTERLY AT 10 TO 15 MPH...AND MOST MARINE OBSERVING
STATIONS ARE REPORTING 15 TO 20 KNOT EAST-SOUTHEASTERLY CONDITIONS.
MORNING KKEY SOUNDING CAME IN WITH SEASONALLY MOIST AND UNSTABLE
CONDITIONS UP TO 800 MB...WHERE A VERY PRONOUNCED SUBSIDENT
INVERSION OF NEAR 15 DEGREES FAHRENHEIT IS FOUND. TEMPERATURES/DEW
POINTS HAVE BOTH CLIMBED OVER THE PAST 12 HOURS DUE TO THE INCREASING
EAST-SOUTHEASTERLY FLOW. TEMPS ARE IN THE LOW 70S AND DEW POINTS ARE
NEAR 60.

.FORECAST...
NO SIGNIFICANT CHANGES WERE REQUIRED TO THE TEXT FORECASTS OR GRIDS
THIS CYCLE. ONLY UPDATE TO THE ZFP WAS TO REMOVE TRANSITIONAL WORDING
FOR THIS AFTERNOON. TEMPS WILL RISE TO THE MID 70S TODAY AND WINDS
WILL CONTINUE THEIR GRADUAL VEERING TO THE SOUTH BY TONIGHT BEFORE
SHIFTING WEST-SOUTHWEST BY TUESDAY. TEMPERATURES AND DEW POINTS WILL
BE SLIGHTLY ABOVE NORMAL DUE TO THIS WIND REGIME THROUGH LATE
TUESDAY. A FRONTAL PASSAGE ON WEDNESDAY WILL BRING A FEW PERIODS OF
HIGHER RAIN CHANCES...THEN COOLER AND DRIER CONDITIONS THROUGH THE
REST OF THE WEEK.

&&

.MARINE...
MARINE FORECAST UPDATE THIS FORECAST CYCLE INCLUDES HEADLINES FOR
CAUTIONARY CONDITIONS AS WINDS WILL SURGE THROUGH THE AFTERNOON
HOURS. A FEW OBSERVING STATIONS IN THE ATLANTIC WATERS HAVE BEEN
BORDERLINE FOR A SCA AT THIS TIME...BUT EXPECT 1 TO 2 KNOTS OF
SLACKENING TO OCCUR IN THE WINDS AFTER NOON. THEREAFTER...NO CHANGES
WERE NECESSARY TO THE TEXT MARINE FORECASTS.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT EYW AND MTH TODAY AND TONIGHT.
SUSTAINED EAST TO SOUTHEAST WINDS OF 20 TO 25 KNOTS FROM JUST OFF
THE SURFACE TO ABOUT 3000 FEET WILL VEER TO SOUTH AND DECREASE TO 15
TO 20 KNOTS TONIGHT.

&&

.CLIMATE...
ON THIS DATE IN FLORIDA KEYS WEATHER HISTORY...IN 1994...1.18 INCHES
OF RAIN FELL AT KEY WEST INTERNATIONAL AIRPORT. THIS SET THE DAILY
RECORD FOR MAXIMUM RAINFALL MEASURED IN KEY WEST ON FEBRUARY
16TH...A RECORD WHICH STILL STANDS 21 YEARS LATER. RAINFALL RECORDS
AT KEY WEST DATE BACK TO 1871.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.
&&

PUBLIC/MARINE.........MSB
AVIATION/NOWCASTS.....BS
DATA COLLECTION.......PARKE

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...

WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Feb 16, 5:01 AM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
501 AM EST MON FEB 16 2015

FLZ076>078-GMZ031>035-042>044-052>055-072>075-171000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BLACKWATER SOUND, BUTTONWOOD SOUND, AND
BARNES SOUND-
BAYSIDE AND GULFSIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
501 AM EST MON FEB 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED FROM MONDAY THROUGH TUESDAY
NIGHT...AND AGAIN FROM FRIDAY THROUGH SATURDAY.

A SMALL CRAFT ADVISORY WILL BE NECCESARY ON WEDNESDAY THROUGH
THURSDAY DUE TO BREEZY CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.